Posted By CCF CARDIO MD-APS on April 02, 1999 at 17:26:44:
In Reply to: Atrial arrhythmias caused by Inappropriate vagal stimulation posted by Peter on April 01, 1999 at 11:46:40:
Although as you say vagal tone likely has to do with the setting the stage for an arrhythmia to occur, I know of no research that pertains to your particular situation. As a matter of fact, your situation is a case, not a series or a syndrome. I wish you luck in finding others with similar situations.
As for your resting heart rate being low, this may have as much to do with your being a conditioned athlete as it does with vagal tone. It sounds as if treating the esophagitis or preventing it is the best thing to do, NOT looking for some drug that manipulates your vagal tone (which you have no proof is the cause of your arrhythmia, rather you simply suspect it.) Remember Peter, drugs all have potential side effects and this must be considered in weighing the risks and benefits; certainly, most physicians would not prescribe such a drug without an indication.
I hope this information is useful. Information provided in the heart forum is for
general purposes only. Only your physician can provided specific diagnoses and therapies.
Feel free to write back with further questions. Good luck!
I appreciate what you say however being the person trying to live with this I
have to keep hoping and looking. I know one thing - the KEY to solving this
mystery rests in identifying the swallowing trigger mechanism. If I never had to
swallow this problem wouldn't exist. How can something so obvious not allow
for proper diagnosis. The Truth - nobody cares to look.
Wish me luck.
Thanks for using the Heart Forum, I am sorry that we could not be of more help.
As you may well know, yours is a pretty unique case, i.e. the "swallowing" as a trigger; I just do not see a way out of swallowing, nor do I buy that it is just a vagal mechanism as it is much more than just the vagal nerve involved in the swallowing process. Good Luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.